Couldn't find what you looking for?

TRY OUR SEARCH!

Get off the drug if you are experiencing severe itching. Usually the rash starts wtih severe itching.
Reply

Loading...

I took Lamactil for five days. You know the routine, I was informed of the side effects, low dose to start with..
I started getting itchy just hours after my first dose. The itchiness wasn't connected to any rash, so I ignored it. By the fifth day, my glands were swollen, I couldn't sleep, my right hand swelled to twice the normal size, I was dizzy, had a horrible migrane, high fever and felt pretty naseus to boot.
I went to the Emergency room, they told me not to take it anymore, and now, two days after I've stopped taking it.. My hand is back to normal, my glandualr swelling is ALMOST gone.. but I still have a perpetual fever and headache. (Yes, I got a strep test while I was there too.. I was perfectly healthy, it was the lamactil)
Obviously if they're still giving it out reguardless of those annoying side effects, it must be worth something.
Really, don't knock it till ya try it. These side effects are more annoyances than anything. Maybe you'll be one of the lucky ones who don't get a side effect!
Reply

Loading...

I used to be on Lexapro and had tons of side effects including putting on 30lbs, low or no sex drive, and the strangest side effect was snorring(which was not an issue before Lexapro). I stopped Lexapro and the side effects went away after a few days (except of course the weight) and I switched doctors. The new Dr. put me on Lamactil and so far (2 months) I have not noticed any side effects and I haven't put on any additional weight. The only thing I've noticed is that my mood swings are more pronounced if I forget to take the medicine for a day or two. Medicines affect everyone differently so talk to your doctor about other drugs and if he/she doesn't show a genuine interest in your concerns, find another Dr. I had to.
Reply

Loading...

I have been taking lamictal for about 6 months now.... has anyone experienced any memory loss or "inability to find the right words"?
Reply

Loading...

I was put on Lamactil in 2003 for absent-seizures. It really improved them and I was good to go for about a year and a half. I was increased to 500mg split a day. I maved from the desert to the east coast and suddenly began to itch at night. I tried things for allergies and dry skin and dust, I went to an allergist who found a few things I was allergic to but nothing out of the ordinary. Despite antihistimines ( I tried just about all of them) specia skin cleansers and laundry detergents the itching got worse. Since I have no real rash to show the doctors treat me as though it is in my head. Finally I had enough and stopped taking the Lamactil all together and I think it is starting to improve. I still take an antihistimine at night and it has only been a couple of weeks so I don't know if it has stopped completely and for good I just hope so. %-)
Reply

Loading...



Yes i have lost 3st in 2 months on a doesage of 200mg, very harsh side effects, please consider another option
Reply

Loading...

After Reading all the responses to lamactil, this one is the one im fighting the most. Inability to find the right words. In the beginning it was stomach problems, like having the stomach flu, but that subsided once the med got fully into my system, about 3 weeks.

I just said this week, to my family, sometimes I speak and other words come out and then sometime I open my mouth and nothing comes out, the words are in my brain, but they dont come out my mouth. Does lamactil affect the speech part of the brain at all? Anyone know? I know lamactil is balancing my moods, but my anxieties increased, tripled in fact.
Reply

Loading...

I've been taking this drug for years and it's been like a iracle drug for me...no adverse side affects whsoever.
Reply

Loading...

Lamactil was like a miracle drug for me - none of these side affects what so ever!!
Reply

Loading...

I have also found I am at a "loss for words" when it comes to taking Lamictal. I am also taking Epilim for my biplolar., and it has happened with this too. Its frustrating because i have a vast vocabulary of words to choose from but when the time comes to use the really descriptive words like "wonderful" i end up using words like "good" coz thats all I can remember to use.
Reply

Loading...

Yes, I'm slurring my speech and my sex drive has diminished. I just started taking lamactil a week ago.
Reply

Loading...

I've been on Lamactil for about 5 months now with minimal side effects. Much of the time I was on Lamactil and Serequel and now that she has taken away the Serequel I am almost side effect free. She did warn me about the rash and said if I got one to quit taking it immediately and call her.
I do have one wierd side effect though that I would love to know if others have. I now remember my dreams. I assume I always had the dreams but I never remembered them. Now every morning I remember 2 or 3 dreams quite vividly for days.
The only other thing I have noticed is the clumsyness. I didn't realize that was a side effect.
I currently take 150mg twice a day but she did work me up slowly to that dosage.
Reply

Loading...

In answering to the poster who said she was sluggish - yes, I am also sluggish. Have been on Lamactil for about 1 month now due to bi-polar- my recent increase 1 week ago. I have also stepped off of Effexor at the same time, so not sure if this is why I might be sluggish as well? I am worried hearing about all of this - Effexor has done a doozey on me I am afraid - but my family doc had put me on it. The problem is, our brains aren't right in the first place. What to do? I also take Xanax for anxiety. Last week I had a severe episode of crying and screaming that was triggered by the fact my car wouldn't start - that is all it took, but in that same week I completely had stepped off of the Effexor and increased the Lamactil. I had started to have "brain shivers", but they have subsided. So - think everything inside my brain was mixed up and trying to sort out. Each day, I feel a little bit better. Hey - eating a hotdog is hazerdous to your health. This is why I just try to pray and leave it all in the Lord's hands - but it is hard to do!
Reply

Loading...

I was put on Lamictal back on 2004 and my dose was increased at a point up to 300 mg. I experienced very bad headaches and naussea constantly. When my dose was reduced to 250mg I stop having the naussea and headaches. However, although I got better I still experience some sadness at that dose every day for a couple of hourse despite taking Geodon and Wellbutrin as well. I think the mood problem has to do with my life experiences, but I also think I could possibly get less sensitive if on a better medication. I was fine on Zyprexa but it made me gain too much weight. Regarding the sex drive, I don't know what to say. I didn't become sexually active until after taking these medications including at a point also Lexapro. I think after getting off lexapro things have gotten better, but I still can't enjoy sex the way other people describe it. I also have problems getting orgasms.
Reply

Loading...

Stephens-Johnson syndrome is very rare. The odds are that you won't get it.

Lamictal is one of the lowest side effect drugs used for bipolar. The % of people who actually use it as directed and have the side effects that most of you state are far and few between.

Furthermore, for those of you who are new to Lamictal and are worried by what you hear, remember that people on forums aren't telling you the whole story. They don't tell you that they're chasing their pills down with a vodka martini every morning, or that they are not taking it every day, or skipping every other day.

Then there are the people who probably need to be put on much more powerful drugs.
Reply

Loading...